Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 253, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 6, 2005, 4:15 PM CDT for Scott County, Kansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2005, 4:15 PM CDT (21:15 UTC)
- Expired
- Sep 6, 2005, 4:44 PM CDT
- In force
- 29 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Scott County, KS
The radar
The Goodland radar (KGLD), 107 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:25 PM CDT | HAIL 1 | 11 W Scott City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 062115 SVRDDC KSC171-062200- /O.NEW.KDDC.SV.W.0253.050906T2115Z-050906T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 415 PM CDT TUE SEP 6 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SCOTT COUNTY IN WEST CENTRAL KANSAS. * UNTIL 500 PM CDT * AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MODOC...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHWESTERN SCOTT COUNTY... MODOC... SCOTT CITY... SCOTT STATE LAKE... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3868 10111 3841 10111 3842 10083 3868 10085 $$ KRUSE
2 follow-up statements
000 WWUS53 KDDC 062134 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 432 PM CDT TUE SEP 6 2005 KSC171-062200- /O.CON.KDDC.SV.W.0253.000000T0000Z-050906T2200Z/ SCOTT KS- 432 PM CDT TUE SEP 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN SCOTT COUNTY UNTIL 500 PM CDT... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MODOC...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHWESTERN SCOTT COUNTY... MODOC... SCOTT CITY... HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED 11 MILES WEST OF SCOTT CITY AT 425 PM CDT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3868 10111 3841 10111 3842 10083 3868 10085 $$ & KRUSE
000 WWUS53 KDDC 062144 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 445 PM CDT TUE SEP 6 2005 KSC171-062155- /O.CAN.KDDC.SV.W.0253.000000T0000Z-050906T2200Z/ SCOTT KS- 445 PM CDT TUE SEP 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SCOTT COUNTY HAS BEEN CANCELLED... AT 440 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS DIMINISHED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHWESTERN SCOTT COUNTY... MODOC... SCOTT CITY... LAT...LON 3868 10111 3841 10111 3842 10083 3868 10085 $$ KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:06 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 6, 2:06 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 206 PM CDT TUE SEP 6 2005 .DISCUSSION... DAYS 1-2... RUC THIS MORNING APPEARING TO HAVE A SLIGHT EDGE ON UPPER S/W TROF ASSOC W/ LEFT ENTRANCE REGION OF 25H JET STREAK WHICH WAS LOCATED OVER S/SW CO AT 12Z TUES. FOLLOWING THE RUC SOLUTION YIELDS CONVECTION DEVELOPING ALONG LEE TROF AFTER 21Z...THEN MUCH LIKE LAST NIGHT MOVING EAST AS PROGGED WAA/LLJ DEVELOPS. ON WEDNESDAY 5H RIDGE SLIDES EAST ACROSS THE TX PANHANDLE INTO OK AS NAM/GFS/UKMET ALL (TO VARIOUS DEGREES) MOVE ANOTHER 5H VORT LOBE ACROSS SE CO. DESPITE WEAK FLOW ALOFT CONVECTION ONCE AGAIN WILL BE POSSIBLE ALONG THE LEE TROF AND COLD FRONT WHICH WILL BE NEAR OUR NRN CWA BY EVENING. SHEAR AND INSTAB APPEAR TO BE MORE FAVORABLE TO OUR N/NW AS 925-85H WAA DEVELOPS IN THIS REGION WED NIGHT BUT GIVEN THE UNCERTAINTY OF LOCATION OF FRONT/TROF WILL KEEP SMALL CHC POPS IN MY NORTH LATE WED-WED NIGHT. BASED ON EXPECTED CLOUDS AND PCPN CHANCES WILL TRIM SEVERAL DEGREES OFF GUIDANCE FOLLOWING MORE OF A 9H NAM/85H GFS MIX DOWN TEMP SOLUTION FOR WED. GO WARMER ON THURSDAY BASED ON MORE CLOUDS AND SMALL CHC OF PCPN. DAYS 3-7... EXTENDED RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH MAIN SYNOPTIC FEATURES EXPECTED. DIGGING TROUGH OVER THE WESTERN U.S. WILL HELP TO AMPLIFY RIDGE THAT WILL BE PASSING OVER CWA MIDWEEK AND STALL OUT OVER THE EASTERN U.S. FOR THE DAYS 4-7 TIME FRAME. THIS WILL SETUP A SOUTH-SOUTHWESTERLY FLOW OVER THE CWA WITH WARM TEMPERATURES CONTINUING. SHOULD SEE HIGHS MAINLY IN THE LOWER 90S AT LEAST UNTIL SATURDAY WITH SOME COOLER TEMPERATURES POSSIBLE FOR END OF THE EXTENDED AS THE SOUTH-SOUTHWEST FLOW TAPS INTO SOME SUBTROPICAL MOISTURE AND BRINGS BACK A CHANCE FOR RAIN TO THE AREA. SHOULD STILL SEE HIGHS JUST A BIT ABOVE AVERAGE WITH HIGHS IN THE MID TO UPPER 80S. INCREASED DIGGING OF THE WESTERN U.S. TROUGH THROUGH DAY 10 AND A SERIES OF DISTURBANCES HELPING TO BREAK DOWN RIDGE WILL LEAD TO NEAR AVERAGE TEMPERATURES AND PRECIPITATION IN THE 8-10 DAY PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 85 63 88 / 30 30 0 0 GCK 63 86 64 89 / 40 20 20 0 EHA 63 80 63 86 / 50 20 10 0 LBL 64 84 63 87 / 30 20 0 0 HYS 64 85 63 90 / 40 30 40 0 P28 65 88 64 89 / 20 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && 18/28
Hazardous weather outlook, Sep 6, 5:06 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 506 AM CDT TUE SEP 6 2005 KSZ030-043>045-061>063-074-075-071000- FINNEY-GRANT-HAMILTON-KEARNY-LANE-NESS-SCOTT-STANTON-TREGO- 506 AM CDT TUE SEP 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A SURFACE TROUGH OF LOW PRESSURE THAT EXTENDS FROM SOUTHEAST COLORADO INTO WESTERN NEBRASKA. THESE THUNDERSTORMS SHOULD MOVE INTO WESTERN KANSAS DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING WEST OF A LINE FROM WAKEENEY TO NESS CITY THROUGH GARDEN CITY AND JOHNSON. KSZ031-046-064>066-076>081-084>090-071000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FORD-GRAY-HASKELL-HODGEMAN-KIOWA- MEADE-MORTON-PAWNEE-PRATT-RUSH-SEWARD-STAFFORD-STEVENS- 506 AM CDT TUE SEP 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. GERARD
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.